Funnel Cloud, Grant
- When
- May 26, 4:34 PM CST
- Where
- Grant County, 2 mi SW of Potosi
- Reported by
- Trained Spotter
- Coordinates
- 42.660, -90.748
A tornado touched down briefly in an open field near Cuba City. Storm spotters also sighted a funnel cloud near Potosi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A tornado touched down briefly in an open field near Cuba City. Storm spotters also sighted a funnel cloud near Potosi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 26, 1:10 PM CST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 210 PM CDT SAT MAY 26 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CONCERNS FOCUS ON THE EXITING PCPN THIS EVENING...THEN THE NEXT CHANCE FOR SOME WET WEATHER COME TUES. THE SHORTWAVE TROUGH AND SFC LOW WILL CONTINUE TO TRACK EAST TONIGHT...MOVING NORTH OF THE GREAT LAKES BY 00Z MON. THE COLD FRONT WILL FOLLOW SUIT...MOVING ACROSS EASTERN WI THIS EVENING AND THEN ACROSS THE EASTERN GREAT LAKES EARLY ON SUNDAY. THIS WILL TAKE THE ONGOING PCPN WITH IT...ENDING ACROSS THE FORECAST AREA THIS EVENING. THIS FRONT WILL LAY UP TO THE SOUTH THOUGH...FROM OH TO THE MO RIVER VALLEY ON SUNDAY. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION FOR SUN AND MON...WITH SUBSIDENCE AND DECREASING SATURATION RESULTING IN CLEARER SKIES AND DRY CONDITIONS. TEMPERATURES WILL STAY SOMEWHAT COOL FOR SUNDAY...BUT WILL BE WARMING FOR THE MEMORIAL HOLIDAY...WITH 850 MB TEMPS CLIMBING FROM AROUND 7 C AT 00Z MON...TO 13 C BY 00Z TUE. SO...THE REST OF THE HOLIDAY WEEKEND LOOKS PRETTY NICE...WITH A WARMING TREND BY MONDAY. WHILE SUNDAY LOOKS MOSTLY SUNNY...MONDAY MAY SEE AN INCREASE IN CLOUDS. THE FRONT TO THE SOUTH WILL START TO MOVE TO THE NORTH...WITH LOW LEVEL MOISTURE WORKING INTO AND NORTH OF THE FRONT. SCATTERED SHOWERS/STORMS WILL DEVELOP AS A RESULT...AND WHILE THIS ACTIVITY SHOULD HOLD ACROSS SOUTHERN IOWA AND ILLINOIS...CLOUDS FROM THIS PRECIPITATION WILL SPREAD NORTH. SO...AN INCREASING CLOUD TREND FROM THE SOUTH TO NORTH LOOKS LIKELY FOR MONDAY. MONDAY NIGHT...THE NOW WARM FRONT WILL PUSH NORTHWARD ACROSS THE REGION. DECENT THETA-E ADVECTION IN THE 925:850 MB LAYER ALONG AND NORTH OF THE BOUNDARY...BUT THE MOST FAVORABLE AND STRONGEST LOW LEVEL MOISTURE TRANSPORT IS OFF TO THE WEST...MOVING INTO MN AHEAD OF A COLD FRONT. NOT MUCH IN THE WAY OF FRONTOGENETIC RESPONSE WITH THE WARM FRONT CURRENTLY INDICATED...AND LITTLE IF ANY INSTABILITY. STILL...THERE MAY BE ENOUGH FORCING ALONG AND NORTH OF THE FRONT FOR A FEW SHOWERS OR THUNDERSTORMS...AND THE ONGOING FORECAST ALREADY HAS SMALL POPS. WILL STAY WITH THESE FOR NOW. FOR TUES AND TUES NIGHT...ANOTHER SHORTWAVE TROUGH WILL DRIVE THROUGH THE NORTHERN PLAINS AND INTO MN. AN ACCOMPANYING COLD FRONT WILL WORK INTO MN/IA ON TUES AFTERNOON. GULF MOISTURE WILL MOVE OUT AHEAD OF THIS FRONT...WITH SFC PW/S POOLING TO AROUND 1.5 INCHES. THE DEEPEST SATURATION HOWEVER...PER THE RH FIELDS...LIES BEHIND THE FRONT. INSTABILITY WILL BE ON THE RISE...WITH MLCAPES OVER 1000 J/KG FOR THE AFTERNOON. THE BETTER WIND SHEAR LOOKS TO BE POST FRONT THOUGH. SO...EXPECT SOME CONVECTION TO DEVELOP ALONG AND AHEAD OF THE FRONT...BUT THE BEST CHANCES LOOK TO BE BEHIND IT. IN ADDITION...THERE COULD BE A SEVERE THREAT FOR TUE AFTERNOON/EVENING...IF THE INSTABILITY CAN BE INCREASED. .LONG TERM...WEDNESDAY THROUGH SATURDAY THE EC AND GFS ARE IN BETTER AGREEMENT THIS GO AROUND WITH A SYSTEM TO AFFECT THE REGION FOR MID WEEK. THE GFS IS MORE PROGRESSIVE NOW...SIMILAR TO THE EC...BUT STILL DEVELOPS A CLOSED LOW AT 500 MB WHILE THE EC REMAINS MORE OPEN. DIFFERENCES TO CREEP UP AGAIN BY 00Z SAT...WITH THE EC LIFTING ITS OPEN 500 MB TROUGH ACROSS THE SOUTHEAST CANADA...WHILE THE GFS IS SLOWER...STRONGER...AND HAS A CLOSED LOW OVER MICH. BOTH DO BRING THE ACCOMPANYING COLD FRONT ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON WED...BUT THE SLOWER GFS WOULD LINGER THE PCPN POTENTIAL INTO THU...WHILE THE EC IS ALREADY BUILDING IN HIGH PRESSURE. THE LATEST MREF WOULD FAVOR THE GFS AT THE MOMENT...ALTHOUGH PROBABLY NOT AS SHARP/STRONG WITH THE TROUGH. STILL NOT SOLD ON THE STRENGTH OF THE GFS/S SOLUTION...BUT TIMING IS COMING MORE IN FOCUS. SO...EXPECT THE FRONT TO SLIDE ACROSS THE REGION EARLY ON WED...BRINGING SHOWERS/STORMS...WHICH WOULD LINGER INTO EARLY THU. HIGH PRESSURE THEN BUILDS IN FOR FRI AND SAT...WITH THE GFS HINTING AT A SHORTWAVE TO DROP THROUGH THE NORTHWEST FLOW AND INTO THE REGION. PCPN CHANCES WITH THIS COULD END UP STAYING ACROSS NORTHERN SECTIONS OF MN/WI. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 524 AM CDT SAT MAY 26 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-271000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 524 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LOW TRACKING FROM SOUTHEAST NORTH DAKOTA TO NORTHEAST MINNESOTA TODAY WILL PUSH A COLD FRONT ACROSS THE AREA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING...WHILE A WARM FRONT MOVES NORTH ACROSS THE AREA JUST AHEAD OF THE COLD FRONT. MOISTURE LIFTING NORTH AHEAD OF THE COLD FRONT IS EXPECTED TO GENERATE SCATTERED SHOWERS AND THUNDER STORMS MAINLY WEST OF THE MISSISSIPPI RIVER THIS MORNING. MORE THUNDERSTORMS ARE EXPECTED AS THE COLD FRONT PUSHES ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. WINDS ALOFT ARE FAVORABLE FOR A FEW STORMS TO REACH SEVERE LEVELS THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER SKIES ARE EXPECTED TO BE MOSTLY CLOUDY MUCH OF THE DAY...AND INSTABILITY MAY BE QUITE LIMITED. IF ENOUGH INSTABILITY CAN DEVELOP AHEAD OF THE FRONT...A FEW OF THE STORMS NEAR THE FRONT COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO A THREAT OF TORNADOES WITH THESE THUNDERSTORMS...ESPECIALLY WITH ANY STRONG STORMS ALONG THE ADVANCING WARM FRONT IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG AND SLOW MOVING UPPER LEVEL STORM SYSTEM IS EXPECTED TO DRIFT ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST THROUGH MUCH OF NEXT WEEK. CHANCES OF THUNDERSTORMS WILL SPREAD ACROSS THE AREA FROM LATER MONDAY THROUGH WEDNESDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE DETAILS OF THE SEVERE THREAT WITH MOST OF THESE THUNDERSTORMS. IF THE PRESENT TIMING HOLDS AND ENOUGH MOISTURE AND INSTABILITY CAN BE PULLED NORTHWARD...IT APPEARS THERE MAY BE A SEVERE THREAT WITH SOME OF THE THUNDERSTORMS AHEAD OF A COLD FRONT TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY BETWEEN 1 PM AND 7 PM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
The Quad Cities radar (KDVN), 117 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
1 funnel cloud, 1 tornado. Local standard time, as filed.
A tornado touched down briefly in an open field.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyThe tornado archive for Wisconsin, 2007Warnings in Wisconsin, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29230, 29280.